Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 1, 2012, 4:13 PM EDT for Baldwin County, Twiggs County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2012, 4:13 PM EDT (20:13 UTC)
- Expired
- Oct 1, 2012, 4:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
Counties Baldwin County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 22 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
779 WWUS82 KFFC 012013 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 413 PM EDT MON OCT 1 2012 GAZ072-073-082>084-012045- 413 PM EDT MON OCT 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TWIGGS...JONES... WILKINSON...BALDWIN AND BIBB COUNTIES UNTIL 445 PM EDT... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JEFFERSONVILLE...MOVING NORTHWEST AT 30 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS... JONES...WILKINSON...BALDWIN AND BIBB COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE JEFFERSONVILLE... MARION...RIPLEY...FITZPATRICK...MYRICKS MILL...DRY BRANCH...IVEY... GORDON...FRANKLINTON...CROSS KEYS...GRISWOLDVILLE...MOUNTAIN SPRINGS...PANCRAS...COOPERS AND POSTELL. && LAT...LON 3297 8369 3308 8326 3266 8314 3261 8346 TIME...MOT...LOC 2013Z 156DEG 27KT 3271 8336 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 1, 3:44 PM EDT, 29 minutes earlier.
Area forecast discussion, Oct 1, 3:44 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 344 PM EDT MON OCT 1 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... STARTING OUT WITH AN ACTIVE AFTERNOON WITH A TORNADO WATCH FOR MUCH OF THE CWA AND THIS IS THE MAIN STORY FOR THE SHORT TERM. WARM FRONT HAS LIFTED INTO NORTH GEORGIA...NORTH OF THE ATL TO AHN LINE. WEDGE IS WORKING AGAINST THE WARM FRONT TO KEEP IT FROM PUSHING INTO NORTHEST GA AT LEAST FOR NOW. THE MAJORITY OF THE CWA IS IN THE WARM SECTOR WITH DEW POINTS IN THE LOW 70S. IN ADDITION...1500 TO 2000 J/KG OF SB CAPE HAS PUSHED INTO THE ATL AREA WITH AROUND 30KTS OF LOW LEVEL SHEAR ACROSS MUCH OF THE CWA. THIS CONTINUES TO BE AN ENVIRONMENT SUPPORTIVE OF ISOLATED TORNADOES AND DAMAGING WIND HOWEVER ITS BEEN SLOW TO DEVELOP TODAY DUE TO THE DEEP MOISTURE THROUGH THE MID LEVELS. ALTHOUGH ISOLATED SVR STORMS ARE POSSIBLE WITHIN THE AREA OF SHOWERS CURRENTLY ACROSS THE CWA...ANOTHER AREA OF CONCERN IS DEVELOPMENT OF STORMS WEST OF THIS LINE. TREND OF POSSIBLE SVR STORMS WILL CONTINUE INTO THE EVENING BUT THE THREAT DECREASES THE SECOND HALF OF THE NIGHT AS THE PRECIP CHANCES SHFIT EASTWARD...WE LOOSE THE HEATING OF THE DAY AND THE INSTABILITY DECREASES. BY TOMORROW MORNING...WILL KEEP LOW CLOUDS ACROSS THE AREA WITH MAYBE SOME MIST AND SHOWERS ACROSS THE EASTERN HALF OF THE CWA. AS THE SFC LOW LIFTS NORTHWARD TUESDAY INTO THE TENNESSEE AND OHIO VALLEYS...THE DEEP MOISTURE DECREASES ACROSS OUR AREA AND WE LOOSE MUCH OF THE INSTABILITY TOMORROW...THUS HAVE LIMITED WX TO SHOWERS OR SLIGHT CHANCE THUNDER. DID DECREASE POPS SLOWER THAN THE MODELS SINCE THE UPPER LEVEL LOW HANGS AROUND THE LOW TO MID MISSISSIPPI VALLEY THROUGH TUESDAY NIGHT. HAVE TAKEN OUT ALL MENTION OF POPS BY LATE TUESDAY NIGHT WITH DRIER AIR FINALLY MOVING INTO THE CWA. MIN TEMPS TONIGHT ARE ON THE HIGHER SIDE OF GUIDANCE BUT SLIGHTLY COOLER THAN PERSISTENCE. REMAINDER OF THE SHORT TERM LEANS TOWARD A BLEND. 11 .LONG TERM /WEDNESDAY THROUGH MONDAY/... NO MAJOR CHANGES TO THE EXTENDED WERE WARRANTED AT THIS TIME AS MODELS CONTINUE TO SHOW HIGH PRESSURE DOMINATING WEDNESDAY THROUGH FRIDAY... THEN A WEAK COLD FRONT PUSHING ACROSS THE AREA SATURDAY NIGHT- SUNDAY. 39 PREVIOUS LONG TERM DISCUSSION...ISSUED 303 AM EDT MON OCT 1 2012 TUESDAY NIGHT THROUGH SUNDAY/... THE DEEP TROUGH TO THE WEST OF THE CWA WEAKENS AND FILLS WITH THE MAIN AREA OF ENERGY GOING NORTH OF THE STATE. THIS LEAVES US IN A SOUTHWEST FLOW THAT BECOMES WEST BY THE END OF THE WEEK WITH THE MAIN WESTERLIES TO OUR NORTH. ACCORDING TO THE GFS THE WESTERLIES SINK INTO THE SOUTH WHILE THE ECMWF KEEP THE WESTERLIES OVER THE OHIO VALLEY. THE GFS SOLUTION WOULD BRING LOW CHANCE POPS INTO THE CWA FOR THE WEEKEND WHILE THE ECMWF WOULD KEEP US DRY. FOR AT LEAST THE FIRST PART OF THE LONG TERM WE SHOULD SEE A DRYING TREND ALTHOUGH WITH A SOUTHWEST FLOW THERE SHOULD BE AMPLE CLOUDS. FOR THE WEEKEND WILL LEAN TOWARD THE GFS SOLUTION AND GO WITH LOW CHANCE POPS...MAINLY FOR NORTH GA. AM CONCERNED ABOUT THE LOW TEMPS FOR THE FIRST PART OF THE LONG TERM. FEEL WITH CLOUDS AND A SOUTHWEST FLOW IT WILL BE HARD TO SEE LOWS IN THE 40S/50S AND WILL RAISE MIN TEMPS A FEW DEGREES...ESPECIALLY ON WED AND THU MORNING. REST OF THE TEMPS LOOK GOOD. 17 && .HYDROLOGY... HAVE SEEN 1.5 TO 2.5 INCHES ACROSS NORTH GEORGIA WITH ISOLATED HIGHER AMOUNTS NEAR 3 INCHES AND 0.5 TO 1 INCHES ACROSS CENTRAL GEORGIA WITH ISOLATED AMOUNTS NEAR 2 INCHES. ANOTHER 0.5 TO 1 INCH IS POSSIBLE...WITH THE HIGHEST AMOUNTS ACROSS NORTH GEORGIA. COULD SEE SOME RISES ALONG THE CREEKS AND STREAMS...MAINLY ACROSS NORTH GEORGIA...HOWEVER DO NOT EXPECT RIVER FLOODING AT THIS POINT. && .AVIATION... /ISSUED AT 201 PM EDT MON OCT 1 2012/ 18Z UPDATE... MAINLY IFR TO MVFR CONDITIONS ACROSS THE AREA THIS AFTERNOON AND EXPECT TREND TO CONTINUE. ONE OF MAIN CHALLENGES IS CHANCE OF TS. GREATER CHANCES ARE ACROSS MCN AND CSG AREA BUT THREAT DOES STILL EXIST TO THE NORTH. EVEN WITH HEAVY SHRA ACROSS ATL SITES NOW... THINK THE BIGGER THREAT OF TS IS WITH ISOLATED CELLS DEVELOPING WEST OF THIS LINE. OVERNIGHT WILL SEE VLIFR TO LIFR CIGS AND VSBYS AGAIN ACROSS THE SITES AND SOMEWHAT CONCERNED WE ARE ON THE OPTIMISTIC SIDE OF VSBY/CIGS AT ATL. WINDS WILL BE A CHALLENGE TUESDAY MORNING AND HOVER AROUND SOUTH AROUND SUNRISE AND THEN BECOME SW DURING THE LATE MORNING TO AFTERNOON TIME FRAME. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CIGS AND VSBYS. LOW CONFIDENCE ON TS TIMING. HIGH CONFIDENCE ON WIND...BUT LOW AFTER 09Z TUESDAY DUE TO WIND SHIFT FROM SE TO SW. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 77 58 78 / 80 40 20 10 ATLANTA 64 76 59 77 / 60 20 10 10 BLAIRSVILLE 60 70 51 74 / 80 40 10 10 CARTERSVILLE 64 75 53 77 / 60 20 10 10 COLUMBUS 65 78 58 81 / 40 20 10 10 GAINESVILLE 63 76 59 77 / 80 40 10 10 MACON 68 80 59 82 / 70 30 10 10 ROME 65 74 55 78 / 60 20 10 10 PEACHTREE CITY 64 76 54 77 / 60 20 10 10 VIDALIA 71 85 65 84 / 50 50 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...JONES... LAMAR...LUMPKIN...MACON...MARION...MERIWETHER...MONROE... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER... TALBOT...TAYLOR...TROUP...TWIGGS...UPSON...WALKER...WALTON... WEBSTER...WHITFIELD...WILCOX...WILKINSON. && SHORT TERM...11 LONG TERM....39 AVIATION...11
Hazardous weather outlook, Oct 1, 2:49 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 249 PM EDT MON OCT 1 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 249 PM EDT MON OCT 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS STILL POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN AREA OF LOW PRESSURE OVER WEST CENTRAL ALABAMA WILL MOVE NORTHEAST AND PULL A WARM FRONT...CURRENTLY ACROSS CENTRAL GEORGIA...NORTHWARD INTO NORTH GEORGIA THIS AFTERNOON AND EVENING. THIS WILL KEEP WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS OVER THE REGION THROUGH TONIGHT. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE SEVERE STORMS WILL BE ISOLATED TORNADOES AND DAMAGING WINDS. LARGE HAIL MAY BE POSSIBLE LATER THIS EVENING OVER NORTH GEORGIA. THE MORE FAVORABLE TIME FOR SEVERE STORM DEVELOPMENT WILL BE FROM MID AFTERNOON THROUGH LATE THIS EVENING... HOWEVER A FEW STRONG STORMS COULD LINGER AFTER MIDNIGHT. .DISCUSSION... THE STRONG UPPER TROUGH TO THE WEST WILL CONTINUE TO FEED WARM MOIST AIR FROM THE GULF INTO THE REGION. DAYTIME HEATING HAS INCREASED CAPES INTO THE 1500 TO 2000 J/KG RANGE ACROSS CENTRAL AND PARTS OF NORTH GEORGIA THIS AFTERNOON. THIS COUPLED WITH STRONG LOW LEVEL SHEAR WILL ALLOW FOR A FEW STORMS TO BECOME SEVERE. THE MAIN THREAT WILL BE ACROSS THE WESTERN HALF OF THE STATE FROM MID AFTERNOON... THROUGH THE EVENING HOURS. THE SEVERE WEATHER THREAT SHOULD GREATLY DIMINISH AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PARTS OF THE REGION ON TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION...ESPECIALLY THIS AFTERNOON AND TONIGHT FOR POSSIBLE ACTIVATION ACROSS.
In the hours before
Special weather statement, Oct 1, 2:59 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT MON OCT 1 2012
GAZ034-045>048-056>058-068>070-011945-
259 PM EDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALTON...
SPALDING...ROCKDALE...PIKE...NEWTON...LAMAR...UPSON...BUTTS...
DEKALB...GWINNETT AND HENRY COUNTIES UNTIL 345 PM EDT...
AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAINFALL FROM ROSEBUD TO HANNAHS MILL...MOVING NORTHEAST AT 20
MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
WALTON...SPALDING...ROCKDALE...PIKE...NEWTON...LAMAR...UPSON...BUTTS.
..DEKALB...GWINNETT AND HENRY COUNTIES...INCLUDING AREAS AROUND
CENTERVILLE...KLONDIKE...HANNAHS
MILL...MEANSVILLE...WILLIAMSON...ZEBULON...EXPERIMENT...HIGHLAND
MILLS...TOWALAGA...ROVER...SUNNY SIDE...GRIFFIN...PANOLA MOUNTAIN
STATE PARK...RICHARDSON PARK AND LAKEVIEW ESTATES. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3390 8378 3367 8386 3355 8389 3338 8405
3307 8414 3292 8436 3321 8438 3390 8404
TIME...MOT...LOC 1857Z 228DEG 17KT 3383 8393 3321 8424
3299 8433
KSSpecial weather statement, Oct 1, 4:09 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT MON OCT 1 2012
GAZ023-025-034-035-045>048-012045-
409 PM EDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALTON...
ROCKDALE...NEWTON...BARROW...DEKALB...GWINNETT...HALL AND JACKSON
COUNTIES UNTIL 445 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL FROM A CLUSTER OF STORMS NEAR
MILSTEAD...MOVING NORTHEAST AT 35 MPH. THIS AREA HAS ALREADY
RECEIVED 1 TO 2 INCHES OF RAIN OVER THE PAST SEVERAL HOURS WITH ANOTHER
INCH POSSIBLE. RAINFALL RATES WITH THIS STORM WILL BE NEAR 1 INCH
PER HOUR.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALTON...ROCKDALE...NEWTON...BARROW...DEKALB...GWINNETT...HALL AND
JACKSON COUNTIES...INCLUDING AREAS AROUND CENTERVILLE...GUM CREEK...
GEORGIA INTERNATIONAL HORSE PARK...LAKEVIEW ESTATES...MILSTEAD...
CONYERS...BIG HAYNES CREEK PARK...YOUTH...WALNUT GROVE...ROSEBUD...
BETWEEN...SNELLVILLE...LOGANVILLE...WINDSOR AND GRAYSON.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3407 8377 3407 8374 3405 8371 3406 8370
3405 8369 3404 8358 3403 8356 3362 8392
3370 8411 3411 8392 3410 8386 3412 8382
TIME...MOT...LOC 2004Z 204DEG 32KT 3375 8397
KSSpecial weather statement, Oct 1, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 413 PM EDT MON OCT 1 2012 GAZ072-073-082>084-012045- 413 PM EDT MON OCT 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TWIGGS...JONES... WILKINSON...BALDWIN AND BIBB COUNTIES UNTIL 445 PM EDT... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JEFFERSONVILLE...MOVING NORTHWEST AT 30 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS... JONES...WILKINSON...BALDWIN AND BIBB COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE JEFFERSONVILLE... MARION...RIPLEY...FITZPATRICK...MYRICKS MILL...DRY BRANCH...IVEY... GORDON...FRANKLINTON...CROSS KEYS...GRISWOLDVILLE...MOUNTAIN SPRINGS...PANCRAS...COOPERS AND POSTELL. && LAT...LON 3297 8369 3308 8326 3266 8314 3261 8346 TIME...MOT...LOC 2013Z 156DEG 27KT 3271 8336
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:59 PM EDT | Special Weather Statement | FFC | Henry, Lamar, Rockdale, Spalding | 46 min |
| Oct 1, 4:09 PM EDT | Special Weather Statement | FFC | Barrow | 36 min |
| Oct 1, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Jackson, Madison | 24 min |
| Oct 1, 6:22 PM EDT | River Flood Warning | FFC | Forsyth | 16 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.